I been a type 1 diabetic for over 27 years. I only use my stomach for site changes. I notice my Blood sugars are going up. Can it be from site usage or something else.
Yes, over-using infusion sites can lead to scarring and insulin absorption failure. The best way to troubleshoot this is to use some infusion sites that you’ve never used before and see if the new sites give much improved glucose levels.
It’s so easy to go back to places that worked well before and didn’t hurt but that’s just not sustainable. I had a similar problem several years ago and I gave my abdomen a complete rest for a few years. I mainly switched to the area just above the hip bones and around to the back, the so-called “love handles.” I’ve been pumping insulin for more than 32 years.
It’s not as easy inserting as your line of sight is not as good but it can be done with some practice. If you have a spouse or another close family member you can enlist their help, at least to get you started.
There are many other places that people use to infuse insulin, you just need to take a critical look at your body and try to find a few places that contain at least a small layer of fat and try those. Rotating your sites is the answer to your situation. You shouldn’t return to the same site for at least a few weeks. And it’s bad practice to use a site for more than 2-3 days. That will lead to increased scarring.
Good luck. You can fix this but you need to give up going back to the same locations because of habit. Subcutaneous tissue is injured with insulin infusion and requires rest before reuse.
There are other reasons why your blood sugar may be climbing. What has been your weight trend over the last several years? Gaining weight can lead to increased insulin usage and insulin resistance (IR). IR can happen in type 1 diabetics; it happened to me. When I limited carbs in my diet and and lost weight, my insulin sensitivity returned.
What has been the trend in your total daily insulin use? You can get this data from the pump.
I also use legs and back.